Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 95, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 29, 2008, 1:07 PM EDT for 4 counties in Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2008, 1:07 PM EDT (17:07 UTC)
- Expired
- Jun 29, 2008, 2:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Butler County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 70 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 12:11 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:52 AM EDT, 10 hours 15 minutes earlier.
Area forecast discussion, Jun 29, 2:52 AM EDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 252 AM EDT SUN JUN 29 2008 .SYNOPSIS... A COLD UPPER LEVEL LOW PRESSURE CENTER MOVING SLOWLY THROUGH THE CENTRAL GREAT LAKES WILL BRING UNSETTLED WEATHER THROUGH MONDAY WITH A RISK OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BRING A PERIOD OF DRY WEATHER FOR TUESDAY INTO WEDNESDAY. A COLD FRONT APPROACHING THURSDAY WILL BRING A RISK OF SHOWERS FOR THURSDAY INTO SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... A STRONG UPPER TROF DIGGING INTO THE EASTERN GREAT LAKES BY THIS EVENING WILL BRING A RISK OF THUNDERSTORMS FOR THE AFTERNOON INTO TONIGHT. SOME STORMS MAY REACH SEVERE LIMITS. SHOWERS WILL BE VERY WIDELY SCATTERED THIS MORNING. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... COLD UPPER LOW WILL BRING UNSETTLED WEATHER AND BELOW NORMAL TEMPRERATURES FOR MONDAY INTO MONDAY NIGHT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS IN RESPONSE TO THE HEATING OF THE DAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... HIGH PRESSURE ACROSS THE DISTRICT WILL BRING DRY WEATHER FOR TUESDAY THROUGH WEDNESDAY. A COLD FRONT MOVING ACROSS THE DISTRICT THURSDAY WILL BRING SHOWERS AND THUNDERSTORMS. A SERIES OF SHORT WAVES IN THE NORTHWEST FLOW BEHIND THE FRONT WILL KEEP A RISK OF SHOWERS INTO SATURDAY. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... SCT MVFR VSBYS IN BR WITH ISOLATED IFR IN FG EARLY THIS MORNING. ANY BR OR FG THAT FORMS WILL BURN OFF BY 13Z. SREF, NAM AND NMM WRF SIM RADAR LOOP ALL POINT TO SHOWERS AND TSTMS REDEVELOPING THIS AFTERNOON IN CONVERGENCE ZONE IN ADVANCE OF APPROACHING COLD FRONT. CAPE VALUES RUNNING 1000-1400 J/KG WITH MAX LIFT PRE-FROPA. MVFR/SCT IFR CONDS IN/NEAR CONVECTION THIS AFTERNOON...WND GUSTS 50KTS+ POSSIBLE IN SOME STORMS. MODEL RUNS SHOW SOME SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE MONDAY AND TUESDAY AS WELL...WITH COLD MID LEVEL UPPER LOW HOLDING. A FEW PERIODS OF IFR WILL BE POSSIBLE DURING THIS TIME PERIOD. MORE SETTLED WEATHER IS EXPECTED FOR WEDNESDAY...BEFORE ANOTHER COLD FRONT AFFECTS THE UPPER OHIO VALLEY WITH THUNDERSTORMS AND SHORT-LIVED BOUTS OF IFR THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 29, 4:50 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 450 AM EDT SUN JUN 29 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-300900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 450 AM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORMS WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 11:52 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1152 AM EDT SUN JUN 29 2008 OHZ039-048-049-057-058-291645- COSHOCTON OH-GUERNSEY OH-HARRISON OH-MUSKINGUM OH-TUSCARAWAS OH- 1152 AM EDT SUN JUN 29 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MUSKINGUM...GUERNSEY...HARRISON...COSHOCTON AND TUSCARAWAS... AT 1148 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES SOUTH OF COOPERDALE...MOVING EAST AT 29 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...BIRMINGHAM...BODEN...CAMBRIDGE...CONESVILLE... COOPERDALE...FERNCLIFF...KIMBOLTON...LONDONDERRY...OLD WASHINGTON...OTSEGO...PLAINFIELD...SALT FORK STATE PARK...ABLEDELL AND ADAMS MILLS THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 30 MPH. LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 29, 11:58 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1158 AM EDT SUN JUN 29 2008 OHZ039-040-049-050-PAZ020-021-029-WVZ001-002-291700- ALLEGHENY PA-BEAVER PA-BROOKE WV-CARROLL OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH-WASHINGTON PA- 1158 AM EDT SUN JUN 29 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... HARRISON...JEFFERSON...TUSCARAWAS...CARROLL...WASHINGTON... ALLEGHENY...BEAVER...BROOKE AND HANCOCK... AT 1153 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES NORTHWEST OF GNADENHUTTEN...OR ABOUT 2 MILES EAST OF STONE CREEK...MOVING EAST AT 59 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BURGETTSTOWN...ECONOMY BORO...FLORENCE...HARSHAVILLE...IMPERIAL... MCDONALD...MOON...OAKDALE...RACCOON CREEK STATE PARK...SEWICKLEY... AMBRIDGE...AMBRIDGE HEIGHTS...BADEN...BAVINGTON AND BEECHCLIFF THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 30 MPH. LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 29, 12:02 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1202 PM EDT SUN JUN 29 2008 OHZ040-041-050-PAZ013-021-022-291700- ALLEGHENY PA-ARMSTRONG PA-CARROLL OH-COLUMBIANA OH-JEFFERSON OH-LAWRENCE PA- 1202 PM EDT SUN JUN 29 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...JEFFERSON...CARROLL...ARMSTRONG...ALLEGHENY AND LAWRENCE... AT 1158 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF SALINEVILLE...MOVING EAST AT 57 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ELLWOOD CITY...GREENVILLE...ADAMS...BOGGSVILLE...BROWNS CROSSROADS...BUFFALO MILLS...CENTER HILL...CRAIGSVILLE...ELLPORT... FOSTERS MILLS...FREDERICKSBURG...KAYLOR...LAIRD CROSSING...MCHADDON AND NICHOLA THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 30 MPH. LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 29, 12:19 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1219 PM EDT SUN JUN 29 2008 PAZ007-291715- MERCER PA- 1219 PM EDT SUN JUN 29 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... MERCER... AT 1215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 25 MILES WEST OF MAURICE K GODDARD STATE PARK...OR ABOUT 11 MILES NORTHWEST OF SHARON...MOVING NORTHEAST AT 57 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... MAURICE K GODDARD STATE PARK...CARLTON...DONNER CROSSROADS... GREENCREST PARK...HADLEY...HENLEIN...JAMESTOWN...K O JUNCTION... KASHNER...KENNARD...LEECHS CORNERS...MAYSVILLE...MILLEDGEVILLE... OSBORN AND OSGOOD THESE STORMS WILL PRODUCE DIME SIZE HAIL AND WIND GUSTS TO 30 MPH. LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Jun 29, 12:28 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1228 PM EDT SUN JUN 29 2008 PAZ023-030-291730- INDIANA PA-WESTMORELAND PA- 1228 PM EDT SUN JUN 29 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... WESTMORELAND AND INDIANA... AT 1223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES EAST OF BAGGALEY...OR ABOUT 4 MILES SOUTH OF DERRY...MOVING EAST AT 29 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DARLINGTON...DERRY...LATROBE...LAUREL MOUNTAIN STATE PARK... LIGONIER...BAGGALEY...HOSTETTER...LAUGHLINTOWN...ATLANTIC...BALDWIN FURNACE...BELLS...BRADENVILLE...BURDS CROSSING...BUTTERMILK FALLS AND CALIFORNIA FURNACE THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Jun 29, 12:43 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1243 PM EDT SUN JUN 29 2008 PAZ007-008-013-014-022-291745- ARMSTRONG PA-BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA- 1243 PM EDT SUN JUN 29 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ARMSTRONG...BUTLER...VENANGO...MERCER AND LAWRENCE... AT 1240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES NORTHWEST OF NEW CASTLE... MOVING EAST AT 53 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRADYS BEND...CLINTONVILLE...EAU CLAIRE...EMLENTON...ENTERPRISE... GROVE CITY...HARLANSBURG...HOOKER...NEW CASTLE...NEW WILMINGTON... SLIPPERY ROCK...ALTMAN...AMSTERDAM...ANNANDALE AND ANNISVILLE THESE STORMS WILL PRODUCE DIME SIZE HAIL AND WIND GUSTS TO 40 MPH. LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:49 AM EDT | Flash Flood Warning | PBZ | Washington | 52 min |
| Jun 29, 12:53 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 67 min |
| Jun 29, 2:33 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 57 min |
| Jun 29, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 60 min |
| Jun 29, 3:01 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Jefferson | 59 min |
| Jun 29, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Washington | 39 min |
| Jun 29, 4:57 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 48 min |
| Jun 29, 5:16 PM EDT | Tornado Warning | PBZ | Allegheny, Washington | 29 min |
| Jun 29, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Indiana, Washington, Westmoreland | 53 min |
| Jun 29, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 64 min |
| Jun 29, 6:19 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 56 min |
| Jun 29, 6:31 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 29 min |
| Jun 29, 6:38 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 51 min |
| Jun 29, 7:23 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 41 min |
| Jun 29, 7:55 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Indiana, Washington, Westmoreland | 65 min |
| Jun 29, 11:30 AM EDT | Flash Flood Warning | PBZ | Coshocton | 2 hr |
| Jun 29, 1:17 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 58 min |
| Jun 29, 1:30 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison | 60 min |
| Jun 29, 3:20 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 55 min |
| Jun 29, 3:28 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Noble | 62 min |
| Jun 28, 9:53 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia, Preston, Tucker | 3 hr |
| Jun 29, 10:44 AM EDT | Flash Flood Warning | PBZ | Marshall | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.